MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) NATRELLE TE SMOOTH 133S-MV-14-T; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) NATRELLE TE SMOOTH 133S-MV-14-T; EXPANDER, SKIN, INFLATABLE
Catalog Number 133S-MV-14-T
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Handling Problem (3265)
Health Effect - Clinical Codes Unspecified Infection (1930); Seroma (2069); Swollen Lymph Nodes/Glands (4432); Swelling/ Edema (4577)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In response to fda report number: mw5167803.Clarification to d4 device information: serial number was provided as (b)(6), but this device was not manufactured until 8/oct/2019, which is after the implant date reported by the patient.Only the catalog number will be reported at this time until clarification is received.The events of "infection (unknown onset)", "seroma-late", "lymphedema", and "lymphadenopathy" are physiological complications and analysis of the device generally does not assist abbvie in determining a probable cause for these events.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: ¿infections from the expander¿; ¿lymphedema¿; ¿swollen lymph nodes¿; "fluid"; "put air in the expander"; ¿air is deflated, the implant was refilled with saline.¿.
 
Event or Problem Description
Patient reported left side "multiple infections from the expander", "fluid in chest", "lymphedema", and "the surgeon put air in the expander".Patient also reported they "noticed swollen lymph nodes" and had a procedure to "pull out the fluid [from their chest]".Patient also reported the following events, which are not device-related: "shingles", "pulmonary nodes from radiation therapy", ¿pleural effusion¿, and ¿difficulty in moving left hand¿.Device has been explanted.Patient was treated with antibiotics prior to explant.
 
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Fi summary: with the information collected during the investigation, there is enough evidence to support that units involved in this work order were manufactured under controlled conditions in accordance with abbvie¿s procedures and were no defects / problems/issues found in the documents related to the reported event.Seal strength was successfully completed and results were acceptable.Environmental monitoring results were found to be acceptable, and they confirmed that there was not an adverse impact on environmental conditions, device quality or performance.The sterilization run 30035050 is not related to any additional complaint infection record reported as of today.Considering that there is no adverse trend for this type of event, no additional actions are deemed required at this time.The issue with infection will continue to be monitored and corrective actions will be taken in the future if deemed appropriate.Given the fact that the cause of the infection cannot be specifically associated with the manufacturing process, and there is not an adverse trend for this type of event, and no er/ ncr(s) were identified during the investigation associated with this lot and the complaint, no corrective action is deemed necessary at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Clarification to d6b: partial date of october/2019 provided.
 
Event or Problem Description

Brand Name
NATRELLE TE SMOOTH 133S-MV-14-T
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
la aurora de heredia
CS 
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
la aurora de heredia
CS  
Manufacturer Contact
terry ingram
2525 dupont drive
irvine, CA 92612
8479366324
MDR Report Key21853268
Report Number9617229-2025-06333
Device Sequence Number20993280
Product Code LCJ
UDI-Device Identifier10888628043886
UDI-Public(01)10888628043886(10)3377161(11)191008(17)240908
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2024
Device Catalogue Number133S-MV-14-T
Device Lot Number3377161
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer04/23/2025
05/20/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/19/2025
06/13/2025
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight88 KG